An introduction to locally convex cones

  • Walter Roth Universiti Brunei Darussalam


This survey introduces and motivates  the foundations  of the theory of
locally convex cones which aims to generalize the well established theory of locally convex topological vector spaces. We explain the main concepts,
provide definitions, principal results, examples and applications. For details and proofs we generally refer to the literature.


E. M. Alfsen, Compact convex sets and boundary integrals, Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 57, Springer Verlag, Heidelberg-Berlin-New York, 1971

F. Altomare and M. Campiti, Korovkin type approximation theory and its applications, Gruyter Studies in Mathematics, vol. 17, Walter de Gruyter, Berlin-New York, 1994.

B. Anger and J. Lembcke, Hahn-Banach type theorems for hypolinear functionals, Math. Ann., 209, 1974, 127-151

H. Bauer and K. Donner, Korovkin approximation in C0pXq; Math. Ann., 236, 1978, 225-237.

N. Bourbaki, Elements de Mathematique, Fascicule III, Livre VI, Integration, Hermann, Paris, 1965.

B. Fuchssteiner and W. Lusky, Convex cones, North Holland Math. Studies, vol.56, 1981.

K. Keimel and W. Roth, Ordered cones and approximation, Lecture Notes in Mathematics, 1517 Springer Verlag, Heidelberg-Berlin-New York, 1992.

P.P. Korovkin, Linear operators and approximation theory, Russian Monographs and Texts on Advanced Mathematics, vol. III, Gordon and Breach, New York, 1960.

L. Nachbin, Topology and Order, Van Nostrand, Princeton, 1965.

W. Roth, Integral type linear functionals on ordered cones, Trans. Amer. Math. Soc., vol. 348, no. 12, 1996, 5065-5085.

W. Roth, Real and complex linear extensions for locally convex cones, Journal of Functional Analysis, vol. 151, no. 2, 1997, 437-454.

W. Roth, A uniform boundedness theorem for locally convex cones, Proc. Amer. Math. Soc., vol. 126, no. 7, 1998, 83-89.

W. Roth, Hahn-Banach type theorems for locally convex cones, Journal of the Australian Math. Soc. (Series A) 68, no. 1, 2000, 104-125.

W. Roth, Inner products on ordered cones, New Zealand Journal of Mathematics, vol. 30, 2001, 157-175.

W. Roth, Separation properties for locally convex cones, Journal of Convex Analysis, vol. 9, No. 1, 2002, 301-307.

W. Roth, Boundedness and connectedness components for locally convex cones, New Zealand Journal of Mathematics, vol 34, 2005, 143-158.

W. Roth, Operator-valued measures and integrals for cone-valued functions, Lecture Notes in Mathematics, vol. 1964, 2009, Springer Verlag, Heidelberg-Berlin-New York

H.H. Schafer, Topological vector spaces, 1980, Springer Verlag, Heidelberg-Berlin-New York